Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 4, 2021, 6:33 PM MST. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 6:33 PM MST (01:33 UTC)
- Expired
- Jul 4, 2021, 7:00 PM MST
- In force
- 27 min
- Issued by
- NWS Tucson, AZ
The radar
The Phoenix radar (KIWA), 99 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2027 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460 WWUS85 KTWC 050133 SPSTWC Special Weather Statement National Weather Service Tucson AZ 633 PM MST Sun Jul 4 2021 AZZ506-050200- Southeast Pinal County including Kearny/Mammoth/Oracle- 633 PM MST Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PINAL COUNTY UNTIL 700 PM MST... At 633 PM MST, Doppler radar was tracking a strong thunderstorm over Dudleyville, or near Winkelman, moving southwest at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Dudleyville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3289 11060 3281 11080 3296 11088 3301 11068 TIME...MOT...LOC 0133Z 065DEG 14KT 3294 11074 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:42 PM MST, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 4, 2:42 PM MST, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 242 PM MST Sun Jul 4 2021 .SYNOPSIS...Elevated levels of moisture will be good for more scattered showers and thunderstorms on Monday, Thereafter, drying is expected early this week, with fewer storms by the middle of the week. As this happens, temperatures will climb a few degrees. && .DISCUSSION...Plenty of moisture remained in place to support more scattered showers on Monday before a gradual drying trend kicks in. Latest ensembles were favoring this drying trend as high pressure aloft builds farther northward over the Great Basin region. The position of the upper high will result in a less favorable flow pattern for daily showers and thunderstorms as upstream moisture will be lacking. Along with this drying trend, high temperatures will be warming several degrees by Tuesday before leveling off through the week. && .AVIATION...Valid through 05/00Z. This position will result in the steering flow shifting to the northeast. With less upstream moisture around the high, that will tend to dry things out a bit. In fact, ensemble means showed the pwater values lowering to around 1.25 inches on Tuesday and Wednesday. This drying trend will also result in warmer high temperatures. SCT-BKN clouds 6k-8k ft AGL through the period with layers above at times. Isolated to scattered SHRA/TSRA through this evening, with brief MVFR conditions possible. Expect wind speeds 5-10 kts from variable directions except stronger near SHRA/TSRA. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A chance of daily showers and thunderstorms, with the areal coverage of storms decreasing this coming week. General winds will be light through the coming week and follow normal daily trends when not influenced by storms. The only exception is the Gila River Valley which could see elevated winds to start the work week. Humidity levels will remain elevated through Monday with afternoon minimum values about 25-35 percent in the valleys and 45-55 percent in the mountains with very good overnight recoveries. After Monday, minimum relative humidity values are expected to drop by about 10 percent, but overnight recoveries will still be very good. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 4, 2:39 PM MST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Tucson AZ
239 PM MST Sun Jul 4 2021
AZZ503-042230-
Upper Santa Cruz River and Altar Valleys including Nogales-
239 PM MST Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANTA CRUZ COUNTY
UNTIL 330 PM MST...
At 239 PM MST, Doppler radar was tracking a strong thunderstorm near
Nogales. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Nogales and Pena Blanca Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3135 11112 3136 11116 3153 11112 3143 11089
3133 11091 3133 11108
TIME...MOT...LOC 2139Z 100DEG 3KT 3138 11100
CarpenterSpecial weather statement, Jul 4, 4:01 PM MST, 2 hours 32 minutes before
Special Weather Statement National Weather Service Tucson AZ 401 PM MST Sun Jul 4 2021 AZZ503-504-042345- Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 401 PM MST Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 445 PM MST... At 401 PM MST, Doppler radar was tracking a strong thunderstorm over Green Valley. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sahuarita and Green Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3184 11088 3173 11104 3181 11124 3200 11102 TIME...MOT...LOC 2301Z 134DEG 1KT 3183 11104 Carpenter
Special weather statement, Jul 4, 4:36 PM MST, 1 hour 57 minutes before
Special Weather Statement National Weather Service Tucson AZ 436 PM MST Sun Jul 4 2021 AZZ509-050000- Upper Gila River and Aravaipa Valleys including Clifton/Safford- 436 PM MST Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAHAM COUNTY UNTIL 500 PM MST... At 435 PM MST, Doppler radar was tracking a strong thunderstorm near Safford Regional Airport, or 7 miles east of Safford, moving east at 5 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Safford Regional Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3286 10966 3294 10963 3293 10945 3278 10953 TIME...MOT...LOC 2335Z 282DEG 6KT 3287 10958
Special weather statement, Jul 4, 6:33 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 633 PM MST Sun Jul 4 2021 AZZ506-050200- Southeast Pinal County including Kearny/Mammoth/Oracle- 633 PM MST Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PINAL COUNTY UNTIL 700 PM MST... At 633 PM MST, Doppler radar was tracking a strong thunderstorm over Dudleyville, or near Winkelman, moving southwest at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Dudleyville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3289 11060 3281 11080 3296 11088 3301 11068 TIME...MOT...LOC 0133Z 065DEG 14KT 3294 11074
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:39 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 5, 4:31 AM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Jul 5, 10:38 AM MST | Areal Flood Advisory | TWC | Cochise | 112 min |
| Jul 5, 11:48 AM MST | Special Weather Statement | TWC | Cochise | 42 min |
| Jul 5, 2:24 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 5, 4:12 PM MST | Special Weather Statement | TWC | Cochise | 33 min |
| Jul 5, 4:32 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 28 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.